Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 75, NWS Charleston, SC

June 26, 20135 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 26, 2013, 3:37 PM EDT for 5 counties in Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2013, 3:37 PM EDT (19:37 UTC)
Expired
Jun 26, 2013, 4:15 PM EDT
In force
38 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 96 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
484 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WUUS52 KCHS 261937
SVRCHS
GAC029-109-179-183-267-262015-
/O.NEW.KCHS.SV.W.0075.130626T1937Z-130626T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA...
  EVANS COUNTY IN SOUTHEAST GEORGIA...
  LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  LONG COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 415 PM EDT

* AT 337 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
  MIDWAY...MOVING EAST AT 15 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MIDWAY...MIDWAY...GUM BRANCH...FORT STEWART...HINESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3209 8144 3175 8158 3191 8196 3206 8193
TIME...MOT...LOC 1937Z 275DEG 15KT 3199 8184

$$
2 follow-up statements
047 
WWUS52 KCHS 261951
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT WED JUN 26 2013

GAC109-267-262001-
/O.CAN.KCHS.SV.W.0075.000000T0000Z-130626T2015Z/
TATTNALL GA-EVANS GA-
351 PM EDT WED JUN 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF TATTNALL AND EVANS
COUNTIES HAS BEEN CANCELLED...

LAT...LON 3192 8188 3193 8188 3195 8189 3197 8188
      3198 8186 3200 8184 3205 8176 3207 8173
      3209 8144 3175 8158 3189 8191
TIME...MOT...LOC 1951Z 275DEG 15KT 3198 8177

$$

GAC029-179-183-262015-
/O.CON.KCHS.SV.W.0075.000000T0000Z-130626T2015Z/
LIBERTY GA-BRYAN GA-LONG GA-
351 PM EDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR PORTIONS OF LIBERTY...BRYAN AND LONG COUNTIES...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 7 MILES WEST OF WILLIE...MOVING EAST
AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...FLEMINGTON...FORT STEWART...GUM BRANCH...HINESVILLE AND
WALTHOURVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3192 8188 3193 8188 3195 8189 3197 8188
      3198 8186 3200 8184 3205 8176 3207 8173
      3209 8144 3175 8158 3189 8191
TIME...MOT...LOC 1951Z 275DEG 15KT 3198 8177

$$
518 
WWUS52 KCHS 262009
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT WED JUN 26 2013

GAC029-179-183-262019-
/O.EXP.KCHS.SV.W.0075.000000T0000Z-130626T2015Z/
LIBERTY GA-BRYAN GA-LONG GA-
409 PM EDT WED JUN 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF LIBERTY...BRYAN
AND LONG COUNTIES WILL EXPIRE AT 415 PM EDT...

AT 409 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3192 8188 3193 8188 3195 8189 3197 8188
      3198 8186 3200 8184 3205 8176 3207 8173
      3209 8144 3175 8158 3189 8191
TIME...MOT...LOC 2009Z 275DEG 15KT 3197 8168

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:59 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 26, 1:59 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
159 PM EDT WED JUN 26 2013

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL PREVAIL THIS WEEK...WHILE A WEAK
TROUGH OF LOW PRESSURE LINGERS INLAND. A COLD FRONT WILL APPROACH
AND POSSIBLY STALL NEAR THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
WATER VAPOR IMAGERY SHOWS DISTINCT SHORTWAVES SLIPPING TOWARD THE
SOUTHEAST COASTLINE WITHIN A WEAK UPPER TROUGH. PWAT VALUES NEAR
ONE INCH REFLECT THE ABUNDANT DEEP MOISTURE...AND WHEN COMBINED
WITH DECENT DIURNAL INSTABILITY...HAS SUPPORTED ISOLATED TO
SCATTERED SHOWER INITIATION BY EARLY AFTERNOON. CONVECTIVE
COVERAGE CURRENTLY FAVORS THE SOUTHEAST GEORGIA REGION...AS
THESE LOCATIONS ARE WITHIN THE MOST UNSTABLE AIR AND ARE CLOSEST
TO APPROACHING SHORTWAVE ENERGY FROM THE WEST/SOUTHWEST.
CONVECTION HAS BEEN SLOWER TO DEVELOP EAST OF INTERSTATE 95 AND
ACROSS THE CHARLESTON TRI COUNTY AREA...LIKELY A RESULT OF THE
SEABREEZE PINNED WITHIN WESTERLY MID LEVEL FLOW AND POSSIBLY SOME
DISRUPTION IN THE ENVIRONMENT FROM EARLIER CONVECTION UPSTREAM.
NUMERICAL MODEL SOLUTIONS ARE IN FAIRLY GOOD AGREEMENT THAT
COVERAGE WILL EVENTUALLY SPREAD EAST/NORTHEAST DURING THE NEXT
SEVERAL HOURS. HAVE TRENDED RAIN CHANCES INTO THE 30 TO 40 PERCENT
RANGE BY MID AFTERNOON...HIGHEST INLAND LOCATIONS.

ALTHOUGH THERE WILL BE SOME SYNOPTIC SCALE SUPPORT FROM THE
VARIOUS SHORTWAVES...THE WIND PROFILE IS RATHER UNIMPRESSIVE AND
LAPSE RATES ARE AVERAGE. THUS...ANY ISOLATED STRONG TO SEVERE
THUNDERSTORM DEVELOPMENT WILL BE DEPENDENT ON MESOSCALE BOUNDARY
INTERACTIONS. THE MAIN HAZARDS FROM ORGANIZED CONVECTION WILL BE
STRONG WINDS AND PERHAPS EVEN SOME HAIL.

HOURLY FORECAST TEMPERATURES ARE ON TRACK WITH LATEST
OBSERVATIONS...AND WILL THUS MAINTAIN FORECAST HIGH TEMPERATURES
IN THE LOWER 90S INLAND TO THE UPPER 80S CLOSER TO THE COAST.

CONVECTIVE ACTIVITY SHOULD BE DIMINISHING THIS EVENING...WITH
ONLY ISOLATED SHOWERS AND THUNDERSTORMS OVERNIGHT AS WEAK
SHORTWAVE ENERGY CONTINUES TO SLIP THROUGH THE REGION. LOWS WILL
BE IN THE LOWER TO MIDDLE 70S.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
THURSDAY AND THURSDAY NIGHT...EXPECT A RATHER ACTIVE PERIOD AS A
MID AND UPPER LEVEL TROUGH SHIFTS EAST OF THE SOUTHERN
APPALACHIANS ON THURSDAY...THEN DIGS SOUTHWARD ALONG THE
SOUTHEAST COAST THURSDAY NIGHT. THE SYNOPTIC SOUTHWEST FLOW
BETWEEN ATLANTIC HIGH PRESSURE AND A LEE-SIDE TROUGH INLAND WILL
ALLOW FOR CONSIDERABLE ADVECTION OF MOISTURE...WITH PRECIPITABLE
WATER VALUES APPROACHING 2 INCHES IN MANY AREAS. SHOWERS AND
THUNDERSTORMS WILL BECOME SCATTERED IN COVERAGE DURING THE LATE
MORNING AND AFTERNOON...AND COULD EVEN INCREASE IN COVERAGE
THROUGH THE EVENING AS A POTENT SHORT WAVE CROSSES THE AREA. MODEL
SOUNDINGS... ESPECIALLY FROM THE GFS...ARE RATHER IMPRESSIVE IN
TERMS OF SEVERE WEATHER POTENTIAL. SURFACE BASED CAPE VALUES REACH
2500-3000 J/KG AND LI/S ARE DOWN TO -8C. THE PRIMARY THREAT WITH
ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS GIVEN A WINDEX OF
61 KT AND DOWNDRAFT CAPE VALUES OVER 700 J/KG...HAIL WILL BE LESS
LIKELY WITH WET BULB ZERO HEIGHTS AROUND 13K FT. TEMPERATURES WILL
REACH HIGHS IN THE LOWER 90S AWAY FROM THE IMMEDIATE COAST...WITH
NIGHTTIME LOWS IN THE LOWER TO MID 70S.

FRIDAY AND FRIDAY NIGHT...THE REGION WILL BE BENEATH A BROAD UPPER
LEVEL TROUGH WHILE ATLANTIC HIGH PRESSURE AND A LEE SIDE TROUGH
PREVAIL AT THE SURFACE. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS
MAINLY DURING THE AFTERNOON AND EVENING ALTHOUGH COVERAGE SHOULD BE
A BIT LESS THAN THURSDAY GIVEN LOWER PRECIPITABLE WATER VALUES AND
WEAK NEGATIVE VORTICITY ADVECTION ALOFT. HIGHS REMAIN IN THE LOWER
90S WITH LOWS IN THE LOWER TO MID 70S.

SATURDAY...UNDER A SIMILAR SYNOPTIC PATTERN...THIS COULD BE A RATHER
WET DAY AS AN AXIS OF DEEP MOISTURE SHIFTS OVER THE AREA AND A SHORT
WAVE DISTURBANCE CROSSES. WITH PRECIPITABLE WATER VALUES OF
2.00-2.25 INCHES THERE IS THE POTENTIAL FOR HEAVY RAINFALL...BUT
FORTUNATELY STORM MOTIONS APPEAR RATHER PROGRESSIVE WHICH SHOULD
LIMIT THE POTENTIAL FOR SIGNIFICANT FLOODING UNLESS TRAINING OF
CELLS OCCUR. THE FORECAST INDICATES A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS...BUT PROBABILITIES MAY NEED TO BE INCREASED WITH
FUTURE FORECASTS. TEMPERATURES COULD BE KEPT A DEGREE OR TWO COOLER
THAN PREVIOUS DAYS GIVEN CLOUD COVER AND GREATER COVERAGE OF
PRECIPITATION.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT INDICATING THE
POTENTIAL FOR UNSETTLED CONDITIONS THROUGH MUCH OF THE LONG TERM
PERIOD. THE SYNOPTIC PATTERN IN THE MID AND UPPER LEVELS OF THE
ATMOSPHERE WILL FEATURE AN UNSEASONABLY DEEP TROUGH OVER THE CENTRAL
UNITED STATES WITH A RIDGE OVER THE WESTERN ATLANTIC ALLOWING FOR
ADVECTION OF DEEP MOISTURE OVER THE REGION. AT THE SURFACE...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A LEE SIDE TROUGH LINGERS
INLAND.

THE FORECAST WILL INDICATE A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY...WITH A SLIGHT CHANCE OR LOW CHANCE OF
SHOWERS AND THUNDERSTORMS AT NIGHT. OVERALL...PARTS OF THE REGION
COULD EXPERIENCE SEVERAL INCHES OF RAINFALL DURING THE COURSE OF THE
LONG TERM PERIOD. NEAR NORMAL TEMPERATURES ARE EXPECTED EACH DAY
WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES AT NIGHT.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
ISOLATED TO SCATTERED CONVECTION WILL EVENTUALLY APPROACH AND/OR
DEVELOP NEAR THE TERMINALS AS THE AFTERNOON PROGRESSES. WILL MAINTAIN
VCTS AT KCHS AND KSAV THROUGH ABOUT 21Z. EXPECT THUNDERSTORM ACTIVITY
TO DIMINISH IN COVERAGE AFTER SUNSET WITH THE LOSS OF DIURNAL HEATING
AND INSTABILITY. ALTHOUGH BRIEF REDUCTIONS IN CEILINGS/VISIBILITIES
COULD OCCUR IN THUNDERSTORMS...VFR CONDITIONS ARE OTHERWISE EXPECTED
TO PREVAIL THROUGH 18Z THURSDAY.

EXTENDED AVIATION...SCATTERED SHOWERS AND TSTMS EXPECTED EACH
AFTERNOON/EVENING WITH BRIEF REDUCTIONS IN VSBY/CIG POSSIBLE.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL PREVAIL...AS A TROUGH OF LOW PRESSURE
LINGERS INLAND. THIS PATTERN WILL MAINTAIN SOUTH/SOUTHWEST FLOW
ACROSS THE WATERS THROUGH THE PERIOD. THE GRADIENT IS EXPECTED TO
TIGHTEN A BIT LATE IN THE WEEK INTO THE WEEKEND AND COULD RESULT
IN SMALL CRAFT ADVISORY CONDITIONS OVER PARTS OF THE
WATERS...ESPECIALLY THE OUTER GEORGIA WATERS...ANYTIME FROM
THURSDAY NIGHT THROUGH SUNDAY NIGHT. WINDS SHOULD BE STRONGEST
DURING THE DAY ALONG THE LAND/SEA INTERFACE AND AT NIGHT OVER THE
COASTAL WATERS WITH NOCTURNAL SURGING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...WMS
SHORT TERM...JAQ
LONG TERM...JAQ
AVIATION...WMS
MARINE...JAQ/JRL
Hazardous weather outlook, Jun 26, 4:49 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
449 AM EDT WED JUN 26 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
449 AM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR A FEW
THUNDERSTORMS TO BECOME SEVERE THURSDAY INTO THURSDAY NIGHT. THE
PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS. IN ADDITION...ANY THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 26, 12:05 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1205 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     5 N PEMBROKE            32.21N  81.62W
06/25/2013                   BULLOCH            GA   TRAINED SPOTTER

            A COUPLE 3 TO 4 INCH DIAMETER LIMBS DOWN.

&&

EVENT NUMBER CHS1300547

VB
Special weather statement, Jun 26, 2:55 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT WED JUN 26 2013

GAZ114-115-261930-
EVANS-TATTNALL-
255 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND EVANS
COUNTIES THROUGH 330 PM EDT...

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FIVE POINTS...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTAMAHA...GORDONIA ALTAMAHA STATE PARK...REIDSVILLE...TISON...FIVE
POINTS...LYNN...GLENNVILLE...BAY BRANCH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3209 8221 3219 8219 3227 8191 3211 8185
      3197 8186 3195 8189 3193 8188 3189 8189
      3188 8191 3181 8196 3180 8198 3178 8198
      3182 8202 3186 8212 3189 8211 3189 8213
      3190 8214 3190 8219 3191 8223
TIME...MOT...LOC 1855Z 254DEG 17KT 3193 8209
Special weather statement, Jun 26, 3:03 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT WED JUN 26 2013

SCZ044-045-050-052-261930-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
303 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 330 PM EDT...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MCCLELLANVILLE TO
NAVAL WEAPONS STATION CHARLESTON TO OAKLAND...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
NAVAL WEAPONS STATION CHARLESTON...HANAHAN...RIVERFRONT PARK...JAMES
ISLAND COUNTY PARK...SANTEE COASTAL RESERVE...THE CITADEL...MEDICAL
UNIVERSITY OF SOUTH CAROLINA...COOPER RIVER MARINA...MARION SQUARE...
COLUMBUS STREET TERMINAL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3314 7927 3308 7934 3300 7936 3302 7956
      3299 7955 3301 7956 3295 7961 3293 7961
      3297 7955 3290 7958 3275 7984 3278 7990
      3277 7992 3274 7986 3268 7988 3261 8006
      3301 8013 3324 7947
TIME...MOT...LOC 1903Z 271DEG 12KT 3311 7942 3295 7998
          3278 8002
Special weather statement, Jun 26, 3:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT WED JUN 26 2013

GAZ114>116-137-138-262015-
EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
326 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY...BRYAN AND LONG COUNTIES THROUGH 415 PM EDT...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DAISY TO NOBLE...
MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...MIDWAY...GROVELAND...NOBLE...BEARDS CREEK...DONALD...
WEFANIE...JONES CREEK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3219 8190 3206 8142 3157 8170 3161 8174
      3160 8175 3161 8175 3161 8177 3165 8180
      3165 8183 3167 8186 3171 8188 3173 8191
      3175 8191 3176 8195 3179 8196 3178 8198
      3182 8202 3181 8203 3183 8206
TIME...MOT...LOC 1926Z 303DEG 19KT 3212 8180 3179 8198

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:55 PM EDTSpecial Weather StatementCHSEvans, Tattnall35 min
Jun 26, 3:26 PM EDTSpecial Weather StatementCHSEvans, Long49 min
Jun 26, 3:54 PM EDTSpecial Weather StatementCHSJenkins51 min
Jun 26, 4:00 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven45 min
Jun 26, 4:12 PM EDTSpecial Weather StatementCHSChatham48 min
Jun 26, 4:31 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham44 min
Jun 26, 4:36 PM EDTSpecial Weather StatementCHSMcIntosh39 min
Jun 26, 4:39 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven51 min
Jun 26, 5:00 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins30 min
Jun 26, 5:01 PM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh44 min
Jun 26, 5:13 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty47 min
Jun 26, 5:47 PM EDTSevere Thunderstorm WarningCHSMcIntosh43 min
Jun 26, 6:25 PM EDTSevere Thunderstorm WarningCHSMcIntosh50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.